MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; WIRE, GUIDE, CATHETER
Model Number SSTD215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
During the coil embolization of a ruptured cerebral aneurysm, the physician encountered resistance when inserting the subject guidewire into the microcatheter through the introducer sheath.Post procedure, peeling of ptfe was noticed on the proximal of subject guidewire.The physician confirmed no pieces of the peeling remain in the patient's anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
The device was returned for analysis but the reported lot number was not confirmed as the packaging was not returned with the device.During visual inspection, the subject guidewire was found to be not returned; only the device ptfe coating peeling was returned.Functional inspection was not performed as the device was not returned.There are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The subject guidewire was not returned for analysis but only fragments of the device ptfe coating was returned that only one of the reported events could be confirmed.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the guidewire tip was shaped 90 degrees, a microcatheter was used with the subject guidewire, and the introducer was used when inserting the guidewire.It was also noted that after creating a shape on the wire tip, resistance occurred when the guidewire was inserted into the inserter from the front side.Based upon visual inspection performed during analysis and the information provided, the ptfe coating damage most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.An assignable cause of handling damage will be assigned to the as reported and as analyzed event of guidewire ptfe coating peeling since this defect is associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The reported resistance in the introducer could not be confirmed as the guidewire was not returned.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable was assigned to the as reported event guidewire difficult to insert.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15580519
Report Number3012931345-2022-00184
Device Sequence Number12379586
Product Code MOF
UDI-Device Identifier07613327508512
UDI-Public07613327508512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberSSTD215PRE
Device Catalogue NumberSSTD215PRE
Device Lot Number0000139986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVIEN CATHETER (MEDTRONIC); NAVIEN CATHETER (MEDTRONIC); PHENOM MICROCATHETER (MEDTRONIC); PHENOM MICROCATHETER (MEDTRONIC); TARGET COIL (STRYKER); TARGET COIL (STRYKER)
Patient SexUnknown